# SDR TZR2004F00004

- Difficulty date: December 5, 2003
- Submitted: February 24, 2004
- Operation: Air carrier
- Aircraft: N401TE
- Make and model: Cessna 401
- Aircraft serial: 4010180
- Engine: Cont TSIO520U
- Propeller: Mcauly 3AF32C*
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Condition: Burned
- Location: Nr 2
- Part time: 4,202 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE NR 2 CYLINDER FAILED.  AT DISASSEMBLY THE NR 2 CYLINDER WAS FOUND TO HAVE BURNED, THE BURNING OF THIS CYLINDER CAUSED A LOSS OF OIL.  THE RESULTING LOSS OF OIL CAUSED THE BEARING TO RUB WITHOUT OIL AND EVENTUAL FAILURE.  WHEN IT FAILED, IT MADE A HOLE IN THE CASE ABOVE THE CYLINDER.  THE CYLINDER WAS AN OVERHAULED CYLINDER.  IT IS RECOMMENDED THAT CYLINDER USED ON TURBO CHARGED ENGINES BE REPLACED WITH NEW AT EACH ENGINE OVERHAUL.
